Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 148, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 4, 2012, 8:33 AM CDT for Callaway County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 8:33 AM CDT (13:33 UTC)
- Expired
- May 4, 2012, 9:00 AM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Callaway County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS53 KLSX 041333
SVRLSX
MOC027-041400-
/O.NEW.KLSX.SV.W.0148.120504T1333Z-120504T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALLAWAY COUNTY IN CENTRAL MISSOURI...
* UNTIL 900 AM CDT
* AT 831 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
FULTON...STEEDMAN...REFORM AND PORTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3896 9210 3888 9164 3871 9164 3870 9166
3871 9173 3868 9177 3878 9212
TIME...MOT...LOC 1333Z 277DEG 31KT 3886 9199
HAIL...1.00IN
WIND...<50 MPH
$$
CARNEY1 follow-up statement
377
WWUS53 KLSX 041347
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT FRI MAY 4 2012
MOC027-041400-
/O.CON.KLSX.SV.W.0148.000000T0000Z-120504T1400Z/
CALLAWAY MO-
847 AM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CALLAWAY COUNTY UNTIL 900 AM CDT...
AT 845 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
FULTON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
REFORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3893 9202 3888 9164 3872 9165 3875 9181
3881 9203
TIME...MOT...LOC 1348Z 277DEG 30KT 3887 9182
HAIL...1.00IN
WIND...<50 MPH
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:54 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 4, 6:54 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT FRI MAY 4 2012
.UPDATE...
ISSUED AT 655 AM CDT FRI MAY 4 2012
COMPLEX SCENARIO OF MULTIPLE OUTFLOW BOUNDARIES MOVING THRU AN
AIRMASS THAT IS MOIST AND UNSTABLE AND GENERALLY OPEN TO
CONVECTION IF GIVEN A FOCUS WILL CREATE FAVORABLE CONDITIONS FOR
RAIN THIS MORNING...ESPECIALLY FOR CNTRL-NERN MO AND PARTS OF SW
IL.
THIS ROUND OF CONVECTION SHOULD FADE BY LATE MORNING...BUT
ADDITIONAL...MORE SCT-ISOLD TSRA POSSIBLE HEADING INTO THE LATE
AFTERNOON AND ESPECIALLY EVENING HOURS.
TES
&&
.SHORT TERM...
ISSUED AT 148 AM CDT FRI MAY 4 2012
(TODAY)
NEW CONVECTION CONTINUES TO DEVELOP IN SERN IA ON THE WRN PERIPHERY
OF THE LARGE MCS OVER NRN IL...WHILE SMALLER MCS OVER NWRN MO WAS
DROPPING SEWD. CLUSTER OF CONVECTION OVER NWRN MO WILL LIKELY DROP
SEWD INTO CNTRL MO EARLY THIS MRNG...WHILE NEW CONVECTION DEVELOPS
ACROSS NERN MO AND W CNTRL IL ALONG THE SWD MOVING OUTFLOW
BOUNDARY FROM THE NRN IL MCS. WILL HAVE AT LEAST SCATTERED SHOWERS/STORMS
OVER THE NRN HALF OF OUR FORECAST AREA THIS MRNG...THEN MORE
CONVECTIVE DEVELOPMENT LIKELY THIS AFTN ALONG REMNANT THUNDERSTORM
OUTFLOW BOUNDARIES ACROSS MAINLY THE SRN HALF OF OUR AREA WITH
THE MAIN SYNOPTIC FRONT REMAINING N OF THE FORECAST AREA. A LOT OF
UNCERTAINTY TODAY WITH THE COVERAGE OF CONVECTION AS THE
OPERATIONAL AND HIGH RESOLUTION EXPLICIT MODELS HAVING WIDELY
VARYING QPF SOLUTIONS. WITH MOIST AND UNSTABLE CONDITIONS THIS
AFTN THERE WILL BE THE THREAT FOR STRONG TO SEVERE STORMS.
ABOVE NORMAL HIGH TEMPERATURES CAN BE EXPECTED TODAY WITH
CONTINUED WARM AND MOIST SLY LOW LEVEL FLOW.
GKS
&&
.LONG TERM...
ISSUED AT 337 AM CDT FRI MAY 4 2012
(TONIGHT THROUGH THURSDAY)
WEAK UPPER LEVEL RIDGE WILL BUILD IN OVER THE MID MS VALLEY FOR THE
WEEKEND EFFECTIVELY MAINTAINING OUR CURRENT STALEMATE AT THE
SFC...WITH A VERY WARM...MOIST AND UNSTABLE AIRMASS IN PLACE WITH A
BOUNDARY ATTEMPTING TO EDGE SWD INTO IT WITH SOME SUCCESS...
CONTINUING THE TSRA THREAT PRIMARILY OVER THE NRN AND ERN FA WHERE
THIS BOUNDARY IS EXPECTED TO SETTLE THRU SUNDAY. VERY WARM TEMPS
WILL ALSO BE REALIZED...ESPECIALLY IF CONVECTIVE DEBRIS CLOUDS
BEHAVE THEMSELVES TO ALLOW ENOUGH SUNSHINE THRU EACH DAY THRU
SUNDAY. THIS SHOULD EQUATE TO MAX TEMPS FROM 85-90...WHICH WILL
FLIRT WITH RECORDS AT KSTL...KCOU...AND KUIN...BUT ARE EXPECTED TO
FALL SHORT. SEE THE CLIMATE SECTION FOR MORE DETAILS.
MAINTAINED A BLAND 30-40PCT POPS TO REPRESENT TSRA THREAT INTO
SUNDAY WITH THE OCCASIONAL FRONTAL INTRUSIONS FROM THE N AND NE
UNTIL WE GET A BETTER HANDLE ON THINGS.
FOR THIS EVENING...THIS SHOULD INITIALLY TAKE THE FORM OF SCT TSRA
DEVELOPING ON OLD OUTFLOW BOUNDARIES IN CNTRL MO AND EFFECTIVE
FRONTS THANKS TO OUTFLOW BOUNDARIES IN PARTS OF W CNTRL IL AND SWRN
IL. LO LEVEL JET SHOULD HELP TO FURTHER DEVELOP TSRA IN NERN MO
WITH GENERAL FLOW THANKS TO RIDGE BEING RATHER SLOW AND TO THE
SE...ALLOWING TSRA TO TRICKLE GENERALLY ALG-E OF THE MS RIVER LATER
TONIGHT.
MORE ORGANIZED AND WIDESPREAD TSRA CHCS WILL HOLD OFF UNTIL SUNDAY
WITH APPROACH OF CDFNT. DIFFERENT TIMINGS STILL EXIST BETWEEN
MODELS...BUT MAIN CONSENSUS IS FOR SUNDAY AFTERNOON AND SUNDAY NIGHT
AND HAVE HIT THESE PERIODS WITH LIKELYS.
HEADING INTO THE WORK WEEK NEXT WEEK...TROF OVER THE UPPER MIDWEST
IS EXPECTED TO DIG INTO THE ERN CONUS...PASSING THRU OUR REGION LATE
TUESDAY AND TUESDAY NIGHT. QUESTIONABLE MOISTURE FOR THIS TO WORK
WITH AND SO UNCERTAIN IF THIS WILL RESULT IN ANY RAIN...BUT THIS
WILL DELIVER A PERIOD OF COOLER MORE SEASONABLE WX TO OUR REGION FOR
MID-LATE WEEK AS HI PRES SETTLES IN.
TES
&&
.AVIATION...
ISSUED AT 628 AM CDT FRI MAY 4 2012
VARIOUS STORM COMPLEXES/OUTFLOWS ARE MOVING ACROSS THE FORECAST AREA
EARLY THIS MORNING...THOUGH MAINLY AFFECTING TAF SITES ALONG AND
EAST OF MISSISSIPPI RIVER. AS FOR KCOU...COULD STILL SEE SOME
ACTIVITY...AS NEW DEVELOPMENT HAS POPPED UP NEAR KDMO...SO KEPT
MENTION OF VCSH THERE THROUGH 14Z. OTHERWISE...KUIN...KSTL AND
KCPS COULD SEE SOME ACTIVITY THROUGH AT LEAST 13Z...SO ADDED TEMPO
MENTION FOR MVFR CIGS/VSBYS...WHILE KSUS WILL BE ON WESTERN
FRINGES. THEN SHOULD SEE A BREAK FROM STORMS BY MID MORNING...WITH
SOME SCATTERED STUFF STILL POSSIBLE THIS AFTERNOON...SO ADDED VCSH
MENTION BETWEEN 20Z AND 01Z FOR SITES ALONG AND EAST OF
MISSISSIPPI RIVER. OTHERWISE...SOUTH WINDS TO PERSIST TODAY BEFORE
BECOMING LIGHT AND VARIABLE TONIGHT. WITH PLENTY OF LOW LEVEL
MOISTURE AND LIGHT WINDS...KCOU COULD SEE SOME PATCHY FOG LATE
TONIGHT...SO ADDED MENTION.
SPECIFICS FOR KSTL...VARIOUS STORM COMPLEXES/OUTFLOWS ARE MOVING ACROSS
THE FORECAST AREA EARLY THIS MORNING...THOUGH MAINLY AFFECTING TAF
SITES ALONG AND EAST OF MISSISSIPPI RIVER. KSTL AND KCPS COULD
SEE SOME ACTIVITY THROUGH AT LEAST 13Z...SO ADDED TEMPO MENTION
FOR MVFR CIGS/VSBYS. THEN SHOULD SEE A BREAK FROM STORMS BY 16Z...WITH
SOME SCATTERED STUFF STILL POSSIBLE THIS AFTERNOON...SO ADDED VCSH
MENTION BETWEEN 20Z AND 01Z. OTHERWISE...SOUTH WINDS TO PERSIST
TODAY BEFORE BECOMING LIGHT AND VARIABLE TONIGHT.
BYRD
&&
.CLIMATE...
ISSUED AT 337 AM CDT FRI MAY 4 2012
RECORD MAX TEMPERATURES THROUGH SUNDAY...
FRI 5/4 SAT 5/5 SUN 5/6
SAINT LOUIS (KSTL) 92/1952 93/1952 91/2004
COLUMBIA (KCOU) 91/1952 93/1952 90/1896
QUINCY (KUIN) 89/1959 92/1943 91/1934
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 4, 3:53 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 353 AM CDT FRI MAY 4 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 353 AM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH TONIGHT WITH THE BEST CHANCES GENERALLY EAST OF THE MISSISSIPPI RIVER. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS...WHERE THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH MONDAY MORNING...WITH THE HIGHEST CHANCES EXPECTED ON SUNDAY AND SUNDAY NIGHT. WHILE STRONG STORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT...IT APPEARS THE BEST CHANCE FOR STORMS EXCEEDING SEVERE LIMITS WILL BE SUNDAY AFTERNOON AND EVENING FOR MUCH OF THE AREA...WHERE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. TES
In the hours before
Special weather statement, May 4, 7:42 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 742 AM CDT FRI MAY 4 2012 ILZ064-065-070-041315- BOND IL-FAYETTE IL-MARION IL- 742 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOND...SOUTHWESTERN FAYETTE AND NORTHWESTERN MARION COUNTIES UNTIL 815 AM CDT... AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEAVER CREEK...OR 8 MILES SOUTH OF GREENVILLE...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TAMALCO... PATOKA... SHOBONIER... PLEASANT MOUND... PITTSBURG... VERNON... ST. PAUL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Special weather statement, May 4, 7:57 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 757 AM CDT FRI MAY 4 2012 MOZ042-041330- AUDRAIN MO- 757 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUDRAIN COUNTY UNTIL 830 AM CDT... AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CENTRALIA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEXICO... MARTINSBURG... LADDONIA... THOMPSON... VANDIVER... BENTON CITY... RUSH HILL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Special weather statement, May 4, 8:04 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 804 AM CDT FRI MAY 4 2012 MOZ036-042-051-041345- AUDRAIN MO-MONTGOMERY MO-PIKE MO- 804 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR AUDRAIN COUNTY IN CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 845 AM CDT... AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF CENTRALIA...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEXICO... WELLSVILLE... LADDONIA... MARTINSBURG... BUELL... NEW HARTFORD... VANDIVER... BENTON CITY... RUSH HILL... MIDDLETOWN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, May 4, 8:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
809 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HAIL SCOTT AFB 38.54N 89.85W
05/04/2012 M0.50 INCH ST. CLAIR IL TRAINED SPOTTER
MOSTLY PEA SIZE HAIL WITH SLIGHTLY LARGER STONES MIXED
IN.
&&
GOSSELINSpecial weather statement, May 4, 8:19 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 819 AM CDT FRI MAY 4 2012 ILZ070-041345- MARION IL- 819 AM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL 845 AM CDT... AT 817 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINMUNDY...OR 7 MILES NORTHEAST OF SALEM... MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMEGA... STEPHEN FORBES STATE PARK... IUKA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, May 4, 8:32 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WHITE HALL 39.44N 90.40W
05/04/2012 M1.90 INCH GREENE IL CO-OP OBSERVER
24-HR TOTAL.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:07 PM CDT | River Flood Warning | LSX | Lewis | 23 hr |
| May 4, 8:22 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 38 min |
| May 4, 8:52 AM CDT | Areal Flood Advisory | LSX | Audrain | 5 hr |
| May 4, 8:54 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.